Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 105, NWS Hastings, NE

June 25, 2021Nance County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jun 25, 2021, 7:35 PM CDT for Nance County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 7:35 PM CDT (00:35 UTC)
Expired
Jun 25, 2021, 8:00 PM CDT
In force
25 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Nance County, NE

The radar

The Omaha radar (KOAX), 128 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 3:07 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2021-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 783 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2021-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
783 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

604 
WUUS53 KGID 260035
SVRGID
NEC125-260100-
/O.NEW.KGID.SV.W.0105.210626T0035Z-210626T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
735 PM CDT Fri Jun 25 2021

The National Weather Service in Hastings has issued a

* Severe Thunderstorm Warning for...
  Northeastern Nance County in central Nebraska...

* Until 800 PM CDT.

* At 735 PM CDT, a severe thunderstorm was located near St. Edward,
  or 31 miles west of Columbus, moving east at 25 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Genoa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4145 9770 4137 9771 4143 9809 4150 9807
      4150 9804 4151 9804 4151 9789 4153 9788
      4153 9771
TIME...MOT...LOC 0035Z 272DEG 20KT 4152 9796 

HAIL...1.25IN
WIND...60MPH
 
$$

Billings Wright
2 follow-up statements
832 
WWUS53 KGID 260051
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
751 PM CDT Fri Jun 25 2021

NEC125-260100-
/O.CON.KGID.SV.W.0105.000000T0000Z-210626T0100Z/
Nance NE-
751 PM CDT Fri Jun 25 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN NANCE COUNTY...

At 751 PM CDT, a severe thunderstorm was located near St. Edward, or
25 miles west of Columbus, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Genoa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4145 9770 4137 9771 4140 9791 4151 9789
      4153 9788 4153 9771
TIME...MOT...LOC 0051Z 272DEG 20KT 4152 9784 

HAIL...1.00IN
WIND...60MPH
 
$$

Billings Wright
932 
WWUS53 KGID 260059
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
759 PM CDT Fri Jun 25 2021

NEC125-260109-
/O.EXP.KGID.SV.W.0105.000000T0000Z-210626T0100Z/
Nance NE-
759 PM CDT Fri Jun 25 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NANCE COUNTY WILL
EXPIRE AT 800 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Nebraska.

LAT...LON 4145 9770 4137 9771 4140 9791 4151 9789
      4153 9788 4153 9771
TIME...MOT...LOC 0059Z 272DEG 20KT 4152 9780 

$$

Billings Wright

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:11 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 25, 6:11 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
611 PM CDT Fri Jun 25 2021

.DISCUSSION...(This evening through Friday)
Issued at 227 PM CDT Fri Jun 25 2021

As of 2PM, convection is beginning to intensify in and just west
of the forecast area. This is on the south side of remnant MCV,
with enhancement from the upper trough. Although individual
solutions vary, CAMs have had a decent handle on this potential,
and as such, these storms are expected to persist as they move
across the forecast area later this afternoon and early this
evening. Although the highest instability axis has shifted south
of the area with the front, decent low level moisture persists and
latest SPC mesoanalysis shows 1500-2000 J/kg of MLCAPE. Along
with 40kts of deep layer shear, this will support at least a few
severe updrafts as these storms move through.

After these storms weaken and/or move out of the area (by roughly
9pm), attention shifts to convection moving northeastward out of
southwestern KS. This convection will likely be weakening with
time as it moves away from the stronger instability and 850mb
convergence. Even still, this may impact portions of our Kansas
counties with marginally severe hail/wind.

A few showers may persist into Saturday morning, with additional
diurnally driven showers and thunderstorms possible in the
afternoon and early evening. Fortunately, the cooler and
increasingly dry airmass will reduce the risk for severe weather
across the local area. Temperatures will be roughly 10 degrees
below normal with highs only in the mid 70s to near 80 degrees.

Saturday night into Sunday morning should be mostly dry, but we
cannot totally rule out a few more showers or afternoon
thunderstorms as the upper trough remains overhead.

Daily slight chances for rain/thunder will continue through much
of next week as the upper trough makes very little eastward
progress. But despite all the PoPs, I expect that precipitation
will be pretty hit and miss and will not provide significant
relief from the increasingly dry conditions across parts of the
area. The good news is that the threat for severe weather should
be fairly low through next week.

The stagnant trough has also caused our temperature forecast to
trend a bit cooler as well. Temperatures may bounce back closer to
normal by the middle of the week, but we probably won't be seeing
any 90 degree days until at least the following week.

&&

.AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Sunday)
Issued at 605 PM CDT Fri Jun 25 2021

Scattered thunderstorms moving through central Nebraska currently
should exit the area by 03-04Z.

Skies will remain broken to overcast through the night, with some
low stratus still expected to develop in the early morning of
Saturday. A few showers may also develop around dawn on Saturday.

Isolated, diurnally-driven thunderstorms are expected to redevelop
Saturday afternoon.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

DISCUSSION...Mangels
AVIATION...Mangels
Hazardous weather outlook, Jun 25, 2:24 PM CDT, 5 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
224 PM CDT Fri Jun 25 2021

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
261200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
224 PM CDT Fri Jun 25 2021

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...This Afternoon and Tonight.

Scattered thunderstorms are expected to move across the area
through 9PM. Some of these storms could be severe with hail to
the size of golf balls and wind gusts near 60 MPH.

Additional thunderstorms may arrive from the southwest after 9PM,
mainly impacting portions of northern Kansas. Again, some of these
storms may be strong to severe with hail to the size of quarters
and 60 MPH gusts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There are at least slight chances for thunderstorms each day
through Thursday. We cannot rule out a few strong or severe
storms, but the overall severe threat appears fairly low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed for portions of the outlook area
this afternoon and this evening.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

In the hours before

Special weather statement, Jun 25, 5:56 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Hastings NE
556 PM CDT Fri Jun 25 2021

NEZ039-040-252345-
Valley NE-Greeley NE-
556 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GREELEY AND EASTERN
VALLEY COUNTIES UNTIL 645 PM CDT...

At 555 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Ericson to near North
Loup. Movement was east at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  North Loup around 610 PM CDT.

Other locations in the path of these storms include Scotia and
Greeley.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Nebraska.

LAT...LON 4174 9843 4139 9858 4139 9868 4140 9899
      4174 9888
TIME...MOT...LOC 2255Z 273DEG 17KT 4170 9878 4146 9887

Billings Wright
Special weather statement, Jun 25, 6:30 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Hastings NE
630 PM CDT Fri Jun 25 2021

NEZ073-074-260015-
Phelps NE-Kearney NE-
630 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PHELPS AND KEARNEY
COUNTIES UNTIL 715 PM CDT...

At 629 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Funk, or 10 miles northeast of Holdrege, moving east
at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
  Axtell and Minden.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Nebraska.

LAT...LON 4066 9935 4067 9930 4066 9926 4066 9924
      4065 9890 4069 9874 4069 9872 4043 9872
      4047 9935
TIME...MOT...LOC 2329Z 267DEG 19KT 4057 9926

Billings Wright
Special weather statement, Jun 25, 6:34 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Hastings NE
634 PM CDT Fri Jun 25 2021

NEZ040-047-260000-
Howard NE-Greeley NE-
634 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREELEY AND
NORTHEASTERN HOWARD COUNTIES UNTIL 700 PM CDT...

At 634 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Greeley to near Cotesfield. Movement was
east at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
  Wolbach.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Nebraska.

LAT...LON 4133 9829 4131 9863 4156 9859 4156 9829
TIME...MOT...LOC 2334Z 272DEG 15KT 4152 9851 4137 9854

Billings Wright
Special weather statement, Jun 25, 6:40 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Hastings NE
640 PM CDT Fri Jun 25 2021

NEZ040-260030-
Greeley NE-
640 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREELEY COUNTY UNTIL
730 PM CDT...

At 640 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spalding, or 25 miles east of Ord, moving east at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Spalding around 650 PM CDT.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Nebraska.

LAT...LON 4152 9829 4155 9859 4174 9854 4174 9829
TIME...MOT...LOC 2340Z 271DEG 22KT 4166 9843

Billings Wright
Special weather statement, Jun 25, 6:42 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Hastings NE
642 PM CDT Fri Jun 25 2021

NEZ041-047-048-062-260030-
Merrick NE-Nance NE-Howard NE-Hall NE-
642 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NANCE...MERRICK...
HOWARD AND NORTHERN HALL COUNTIES UNTIL 730 PM CDT...

At 641 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elba to near Cairo. Movement was east at
35 mph. This replaces the warning previously in effect for Howard
and northern Hall Counties.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  St. Paul around 645 PM CDT.
  Cushing around 655 PM CDT.
  Palmer and St. Libory around 700 PM CDT.

Other locations in the path of these storms include Chapman, Central
City and Fullerton.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central and central Nebraska.

LAT...LON 4107 9801 4102 9808 4100 9811 4100 9812
      4098 9816 4096 9817 4099 9868 4131 9863
      4136 9794
TIME...MOT...LOC 2341Z 264DEG 31KT 4128 9849 4099 9854

Billings Wright
Special weather statement, Jun 25, 7:17 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Hastings NE
717 PM CDT Fri Jun 25 2021

NEZ041-048-049-063-064-260100-
Merrick NE-Hamilton NE-Nance NE-York NE-Polk NE-
717 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NANCE...NORTHWESTERN
YORK...NORTHERN HAMILTON...MERRICK AND WESTERN POLK COUNTIES UNTIL
800 PM CDT...

At 717 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Clarks to near Phillips.
Movement was east at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Central City around 720 PM CDT.

Other locations in the path of these storms include Clarks,
Marquette, Hampton and Silver Creek.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central, central and east central Nebraska.

LAT...LON 4133 9754 4088 9782 4090 9828 4134 9827
TIME...MOT...LOC 0017Z 270DEG 14KT 4124 9799 4095 9820

Billings Wright

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:14 PM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Kearney, Webster31 min
Jun 25, 7:17 PM CDTSpecial Weather StatementGIDMerrick43 min
Jun 25, 7:28 PM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Polk, York47 min
Jun 25, 7:43 PM CDTSevere Thunderstorm WarningGIDFranklin, Webster12 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.